Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 12, 2016, 2:21 PM CST for Webster Parish, Louisiana; Columbia County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2016, 2:21 PM CST (20:21 UTC)
- Expired
- Mar 12, 2016, 3:00 PM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS84 KSHV 122021 SPSSHV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 221 PM CST SAT MAR 12 2016 ARZ072-LAZ002>004-012-122100- COLUMBIA AR-CLAIBORNE LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA- 221 PM CST SAT MAR 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIACOLUMBIA COLUMBIA...NORTHWESTERN BIENVILLE...NORTHEASTERN BOSSIER...WEBSTER AND WESTERN CLAIBORNE PARISHES UNTIL 300 PM CST... AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MINDEN...MOVING NORTH AT 65 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINDEN...SPRINGHILL...HAYNESVILLE...SIBLEY...CULLEN...COTTON VALLEY... SAREPTA...DOYLINE...TAYLOR...EMERSON...DUBBERLY...DIXIE INN...HEFLIN... SHONGALOO...SMITHLAND...WELCOME...MACEDONIA...BUSSEY...CALHOUN AND EVERGREEN. LAT...LON 3226 9318 3257 9351 3323 9346 3323 9313 TIME...MOT...LOC 2021Z 183DEG 55KT 3260 9329 $$ VIII.
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 12, 11:02 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 12, 11:02 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST SAT MAR 12 2016
.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE BECOMING MORE
WIDESPREAD IN ASSOCIATION WITH A LOW PRESSURE SYSTEM ACROSS
CENTRAL TEXAS. CURRENTLY...ALL OF THE CONVECTION IS ACROSS OUR
EAST TEXAS COUNTIES. AS THE LOW CONTINUES TO MOVE TO THE NNE...EXPECT
CONVECTION TO SPREAD INTO THE REST OF THE REGION. MADE SOME SLIGHT
MODIFICATIONS TO TEMPERATURE TRENDS DUE TO CLOUD COVER...MORNING
FOG...AND RAIN. OTHERWISE...THE REST OF THE FORECAST LOOKS TO BE
ON TRACK. /20/
&&
.PREV DISCUSSION... /ISSUED 537 AM CST SAT MAR 12 2016/
AVIATION...
A WEAK FRONTAL BOUNDARY WILL SHIFT NORTH TODAY ALLOWING FOR
A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS AREA TAF SITES FROM
12/16Z-13/00Z. IFR/LIFR CEILINGS AND VISIBILITIES THIS MORNING TO
GRADUALLY IMPROVE TO MVFR BY 13/00Z. HOWEVER...CEILINGS TO BECOME
IFR AFTER 13/06Z ACROSS MOST SITES. OTHERWISE...SOUTHEAST WINDS 5
TO 10 KNOTS TODAY TO BECOME LIGHT AND VARIABLE OVERNIGHT. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 58 79 55 / 60 20 20 10
MLU 69 59 78 56 / 70 30 20 10
DEQ 68 54 73 51 / 60 20 20 10
TXK 68 57 75 53 / 60 20 20 10
ELD 67 58 76 54 / 70 40 30 20
TYR 71 58 78 55 / 60 10 10 10
GGG 71 58 79 54 / 60 10 10 10
LFK 74 60 82 55 / 60 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ071>073.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ126-138-151-
153-166-167.
&&
20Hazardous weather outlook, Mar 12, 12:00 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 12 2016 LAZ010-011-017>022-TXZ138-151-153-166-167-131800- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-HARRISON-PANOLA-SHELBY-SAN AUGUSTINE- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. TXZ108>111-124-125-136-137-149-150-152-165-131800- FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK- NACOGDOCHES-ANGELINA- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-112-131800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-CASS- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO POSSIBLY SCATTERED AFTERNOON THUNDERSTORMS WILL RAPIDLY DEVELOP SUNDAY AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE STORMS...AND VERY STRONG WIND GUSTS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. ARZ071>073-LAZ001>006-012>014-TXZ126-131800- LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- BIENVILLE-JACKSON-OUACHITA-MARION- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED AFTERNOON THUNDERSTORMS WILL RAPIDLY DEVELOP SUNDAY AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE STORMS...AND VERY STRONG WIND GUSTS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 20
In the hours before
Special weather statement, Mar 12, 2:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 221 PM CST SAT MAR 12 2016 ARZ072-LAZ002>004-012-122100- COLUMBIA AR-CLAIBORNE LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA- 221 PM CST SAT MAR 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIACOLUMBIA COLUMBIA...NORTHWESTERN BIENVILLE...NORTHEASTERN BOSSIER...WEBSTER AND WESTERN CLAIBORNE PARISHES UNTIL 300 PM CST... AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MINDEN...MOVING NORTH AT 65 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINDEN...SPRINGHILL...HAYNESVILLE...SIBLEY...CULLEN...COTTON VALLEY... SAREPTA...DOYLINE...TAYLOR...EMERSON...DUBBERLY...DIXIE INN...HEFLIN... SHONGALOO...SMITHLAND...WELCOME...MACEDONIA...BUSSEY...CALHOUN AND EVERGREEN. LAT...LON 3226 9318 3257 9351 3323 9346 3323 9313 TIME...MOT...LOC 2021Z 183DEG 55KT 3260 9329 VIII.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:21 AM CST | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 5 days |
| Mar 12, 12:32 PM CST | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Rusk, Sabine, San Augustine and 1 more | 3 hr |
| Mar 11, 6:20 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 28 hr |
| Mar 12, 1:19 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 18 hr |
| Mar 12, 11:13 AM CST | River Flood Warning | SHV | Caldwell, Ouachita | 44 days |
| Mar 12, 2:20 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 40 min |
| Mar 12, 2:43 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 32 min |
| Mar 12, 4:44 PM CST | Flash Flood Warning | SHV | LaSalle | 3 hr |
| Mar 12, 3:40 PM CST | Special Weather Statement | SHV | Union | 50 min |
Nearby
Special Weather Statements in Louisiana, 2016Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.